Eviplera - hepatic side effects

Question

Hello! Could you pls advice - I was switched by my doctor to Eviplera from Kaletra and Combivir (due to high cholesterol levels on this regimen). I tolerate Eviplera very well, CD cells are 650, viral load undetectable. But - I have elevated AST and ALT levels. At the beginning (April 2016) is was ALT 269 and AST 98 (I have no pre-existing liver disease, no exsessive alcohol); in April - all hepatitis tests were negative. Now (2 days ago) - ALT 110, AST 47 (I had a course of ademetionine 800 mg/day for 1,5 months). Is it acceptable to continue Eviplera and live with this level of enzymes? Or shall I switch? How often shall I control AST/ALT levels? Shall I continue taking ademetionine or anything else also? Thank you!

Answer

Increased liver enzymes are often due to fatty liver or other conditions such as viral hepatitis. An assessment to determine the likely cause is recommended. The change in liver enzymes you have experienced so far on Eviplera (complera in US) is trending in the right direction so generally OK to continue your HIV regimen while sorting out other contributing factors. If you have fatty liver there is no simple treatment though weight loss/exercise can help some. Published data documenting benefit and safety of ademetionine for hepatic disorders is sparse. KH